Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 10, 2006, 3:16 PM MDT for Cheyenne County, Kimball County, Nebraska. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2006, 3:16 PM MDT (21:16 UTC)
- Expired
- Jun 10, 2006, 4:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Cheyenne County, NE, Kimball County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:20 PM MDT | HAIL 0.75 | Dix, NE | |
| Jun 10, 3:29 PM MDT | HAIL 0.75 | Potter, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 12:10 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 102116 SVRCYS NEC033-105-102200- /O.NEW.KCYS.SV.W.0032.060610T2116Z-060610T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 316 PM MDT SAT JUN 10 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 400 PM MDT * AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DIX...OR ABOUT 7 MILES EAST OF KIMBALL...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POTTER BY 330 PM MDT... LAT...LON 4136 10364 4115 10362 4115 10313 4138 10315 $$ GOERING
4 follow-up statements
000 WWUS55 KCYS 102129 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 329 PM MDT SAT JUN 10 2006 NEC033-105-102200- /O.CON.KCYS.SV.W.0032.000000T0000Z-060610T2200Z/ CHEYENNE NE-KIMBALL NE- 329 PM MDT SAT JUN 10 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MDT FOR NORTHEASTERN KIMBALL AND WEST CENTRAL CHEYENNE COUNTIES... AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DIX...OR ABOUT 14 MILES EAST OF KIMBALL...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MILE MARKER 43 BY 340 PM MDT... 9 MILES NORTH OF BROWNSON BY 355 PM MDT... GURLEY BY 400 PM MDT... AT 320 PM MDT...A STORM SPOTTER IN DIX REPORTED THREE-QUARTER INCH DIAMETER HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4138 10350 4115 10351 4114 10293 4139 10299 $$ RUBIN
000 WWUS55 KCYS 102142 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 343 PM MDT SAT JUN 10 2006 NEC105-102151- /O.CAN.KCYS.SV.W.0032.000000T0000Z-060610T2200Z/ KIMBALL NE- 343 PM MDT SAT JUN 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR KIMBALL COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4138 10335 4114 10334 4114 10285 4141 10287 $$ NEC033-102200- /O.CON.KCYS.SV.W.0032.000000T0000Z-060610T2200Z/ CHEYENNE NE- 343 PM MDT SAT JUN 10 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MDT FOR WEST CENTRAL CHEYENNE COUNTY... AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GURLEY...OR ABOUT 12 MILES NORTHWEST OF SIDNEY...MOVING EAST AT 35 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4138 10335 4114 10334 4114 10285 4141 10287 $$ RUBIN
000 WWUS55 KCYS 102150 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 350 PM MDT SAT JUN 10 2006 NEC033-102200- /O.CON.KCYS.SV.W.0032.000000T0000Z-060610T2200Z/ CHEYENNE NE- 350 PM MDT SAT JUN 10 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MDT FOR CHEYENNE COUNTY... AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF I-80 MILE MARKER 43...OR ABOUT 13 MILES NORTHWEST OF SIDNEY...MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GURLEY...COLTON...SUNOL...MILLER AIRSTRIP AND LODGEPOLE. AT 329 PM MDT...A SPOTTER IN POTTER REPORTED PENNY SIZE HAIL. AT 348 PM MDT...A SPOTTER 2 MILES NORTH OF SIDNEY REPORTED NICKEL SIZE HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4138 10324 4102 10328 4113 10262 4142 10264 $$ RUBIN
000 WWUS55 KCYS 102203 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 403 PM MDT SAT JUN 10 2006 NEC033-102208- /O.EXP.KCYS.SV.W.0032.000000T0000Z-060610T2200Z/ CHEYENNE NE- 403 PM MDT SAT JUN 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CHEYENNE COUNTY EXPIRED AT 400 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4138 10324 4102 10328 4113 10262 4142 10264 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:21 AM MDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jun 10, 9:21 AM MDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 921 AM MDT SAT JUN 10 2006 .UPDATE...ONE SHORTWAVE TROUGH IS PUSHING THROUGH SE WY THIS MORNING WITH ANOTHER OVER SW WY. HAVE ADDED SOME MORNING TSTMS TO SOUTHERN NEBRASKA PANHANDLE AND TO CARBON...ALBANY AND CONVERSE COUNTIES IN WY TO COVER THINGS. JLH && .PREV DISCUSSION... (ISSUED 329 AM MDT SAT JUN 10 2006) SHORT TERM...THROUGH TONIGHT. MOIST SOUTHWESTERLY FLOW ALOFT WILL CONTINUE OVER THE AREA TODAY BEFORE VEERING TO MORE OF A WESTERLY COMPONENT TONIGHT. A WEAK SURFACE COLD FRONT HAS NUDGED SOUTHWESTWARD EARLY THIS MORNING AND IS THROUGH THE PLAINS OF SOUTHEAST WY. IT WILL LOSE MOST OF ITS PUSH TODAY AND WILL BECOME QUASISTATIONARY AS IT STALLS IN THE VICINITY OF THE LARAMIE RANGE. THE SURFACE BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION AS LOW LEVEL UPSLOPE FLOW NORTH AND EAST OF THE FRONT CONVERGES WITH SOUTHWESTERLY FLOW SOUTH AND WEST OF THE FRONT. FORECAST CONVECTIVE PARAMETERS APPEAR TO SUPPORT SOME SEVERE WEATHER THIS AFTERNOON UNTIL MID EVENING AS PROGGED SOUNDINGS INDICATE GOOD SPEED AND DIRECTIONAL WIND SHEAR AS WELL AS GOOD INSTABILITY. THE PRIMARY THREAT LATER TODAY APPEARS TO BE THE POSSIBILITY OF SEVERE HAIL. TEMPERATURES TODAY WILL BE CLOSER TO NORMAL...REACHING THE MID 70S TO LOWER 80S IN MOST AREAS OUTSIDE THE MOUNTAINS. SEVERE STORMS WILL REMAIN POSSIBLE UNTIL 03Z OR SO BEFORE LOSING INTENSITY AND AERIAL COVERAGE AS DRIER AIR WORKS IN FROM THE WEST. WILL LINGER CONVECTION UNTIL AROUND MIDNIGHT OR SO THEN GO DRY LATE TONIGHT. LONG TERM...HEIGHTS ALOFT START TO RISE OVER THE CWA ON SUNDAY WITH THE RIDGE AXIS OVER THE HIGH PLAINS THROUGH WEDNESDAY ON ALL MODELS. THE BOUNDARY LAYER UPSLOPE WIND FLOW WILL PERSIST THROUGH MONDAY...BEFORE A SURFACE LOW PRESSURE TROUGH MOVES EAST OF MUSCH OF THE CWA TUESDAY AND WEDNESDAY. SUNDAY AND MONDAY WILL SEE MORE AFTERNOON AND EVENING THUNDERSTORMS AND LATE NIGHT AND EARLY MORNING SHOWERS OVER ESPECIALLY THE EAST PART OF THE CWA. MOST PARAMETERS STILL INDICATE THE GOOD POSSIBILITY OF SEVERE STORMS IN THE EAST PART OF THE CWA. DRIER AIR MOVES OVER THE REGION FOR TUESDAY AND CONTINUES FOR WEDNESDAY AND WILL EITHER LOWER OR TAKE OUT POPS FOR THOSE DAYS. AFTER A STILL RELATIVELY COOL DAY ON SUNDAY...THE TEMPERATURES WILL THEN WARM EACH DAY THROUGH WEDNESDAY. DRIER AND WARMER AIR AND BREEZY CONDITIONS ON TUESDAY AND WEDNESDAY OVER SOUTH CENTRAL WYOMING MAY CREATE A CRITICAL FIRE WEATHER SITUATION. LOW CLOUDS WILL CONTINUE TO BE A POSSIBILITY OVER THE EAST PART OF THE CWA IN THE LATE NIGHT AND EARLY MORNING HOURS IN THE MOIST BOUNDARY LAYER UPSLOPE WIND FLOW. REMAINDER OF THE FORECAST IS HANDLED DIFFERENTLY BY THE MODELS WITH THE MODELS NOW MORE PROGRESSIVE WITH THE LARGE AMPLITUDE UPPER LEVEL TROUGH LATER IN THE WEEK. THE 18Z DGEX IS THE FASTER IN MOVING THE FILLING FEATURE EAST WITH THE TROUGH PASSAGE OVER THE CWA AROUND 12Z THURSDAY. THE GFS MEANWHILE...ALSO TRENDING FASTER...HAS THE TROUGH PASSAGE AROUND 06Z FRIDAY. THE ASSOCIATED SURFACE COLD FRONT MOVES THROUGH AT SIMILAR TIMES. MODELS THEN HAVE A MORE ZONAL FLOW OVER THE WESTERN U.S. FOR NEXT WEEEKND. WILL COMPROMISE THE TIMING BETWEEN THE GFS AND DGEX AND MOVE THE COOLER AIR OVER THE CWA THURSDAY EVENING. THE HIGHEST POPS WILL PROBABLY BE AHEAD OF SHORTWAVE TROUGH THURSDAY AFTERNOON AND EVENING AND THEN LOWER THROUGH THE WEEKEND AS THE ATMOSPHERE DRIES. THE TEMPERATURES WILL ALSO TURN COOLER ON FRIDAY AND SATURDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...ROBINSON LONG TERM....WEILAND
Hazardous weather outlook, Jun 10, 9:58 AM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1000 MDT SAT JUN 10 2006 NEZ001>003-019>021-054-055-WYZ059-060-067>070-111100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1000 MDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA EARLY THIS AFTERNOON AS A DISTURBANCE MOVES ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. A VERY MOIST AND UNSTABLE ATMOSPHERE WILL RESULT IN SOME SEVERE STORMS ACROSS THE AREA...EAST OF THE LARAMIE RANGE. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL AND HEAVY RAIN. THE STORMS WILL MOVE EAST OF THE NEBRASKA PANHANDLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE SUNDAY AND MONDAY AFTERNOON. THE STORMS WILL BE LESS NUMEROUS TUESDAY THROUGH FRIDAY... ESPECIALLY ON TUESDAY AND WEDNESDAY. SOME OF THE STORMS SUNDAY AFTERNOON AND EVENING WILL PRODUCE SEVERE WEATHER. THE SEVERE DROUGHT CONTINUES OVER THE SOUTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING. WYZ061>066-111100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1000 MDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THIS AFTERNOON. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT BRIEF AND LOCAL WIND GUSTS TO 40 MPH AND LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL DEVELOP SUNDAY AND MONDAY AFTERNOON AND EVENING...WITH GENERALLY DRY CONDITIONS BY TUESDAY. WARM AND DRY CONDITIONS AND INCREASING SOUTHWEST WINDS MAY CREATE CRITICAL FIRE WEATHER CONDITIONS TUESDAY THROUGH THURSDAY OVER THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
In the hours before
Local storm report, Jun 10, 1:00 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
100 PM MDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HAIL 3 SW YODER 41.89N 104.34W
06/10/2006 M0.88 INCH GOSHEN WY TRAINED SPOTTER
LIGHT TO MODERSTE RAIN...DIME TO NICKEL SIZE HAIL
1222 PM HAIL 9 NW HAWK SPRINGS 41.88N 104.39W
06/10/2006 M0.75 INCH GOSHEN WY TRAINED SPOTTER
DIME TO PENNY SIZE HAIL
&&
JHOUSELocal storm report, Jun 10, 2:05 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM HAIL 9 NW HAWK SPRINGS 41.88N 104.39W
06/10/2006 M0.75 INCH GOSHEN WY TRAINED SPOTTER
DIME TO PENNY SIZE HAIL
1226 PM HAIL 3 SW YODER 41.89N 104.34W
06/10/2006 M0.88 INCH GOSHEN WY TRAINED SPOTTER
LIGHT TO MODERSTE RAIN...DIME TO NICKEL SIZE HAIL
0115 PM HAIL MITCHELL 41.94N 103.81W
06/10/2006 M0.88 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0138 PM HAIL 2 NW SCOTTSBLUFF 41.89N 103.69W
06/10/2006 M1.25 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0148 PM HAIL MINATARE 41.81N 103.50W
06/10/2006 M1.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
&&
JHOUSELocal storm report, Jun 10, 2:18 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 8 S CHEYENNE 41.03N 104.79W
06/10/2006 M1.00 INCH LARAMIE WY TRAINED SPOTTER
0206 PM HAIL 8 S CHEYENNE 41.03N 104.79W
06/10/2006 M1.00 INCH LARAMIE WY AIRPLANE PILOT
&&
RUBINLocal storm report, Jun 10, 2:18 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 8 S CHEYENNE 41.03N 104.79W
06/10/2006 M1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:12 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 48 min |
| Jun 10, 1:24 PM MDT | Tornado Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 51 min |
| Jun 10, 2:21 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.